Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 6, NWS Midland/Odessa, TX

March 7, 2009Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 7, 2009, 4:33 AM MST for Eddy County, Lea County, New Mexico. It took effect at Mar 7, 2009, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 4:33 AM MST (11:33 UTC)
In effect from
Mar 7, 2009, 10:00 AM MST
Expired
Mar 7, 2009, 7:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-358 J/kg
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 071133
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CST SAT MAR 7 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE GUADALUPE
MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS TODAY...AND PERSIST
THROUGH TONIGHT AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH
OF THE REGION. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO
70 MPH ARE EXPECTED ACROSS THE MOUNTAINS WITH THIS SYSTEM.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE
POSSIBLE ACROSS ADJACENT PLAINS. THE WINDS WILL BEGIN TO DECREASE
THIS EVENING.

NMZ027-TXZ258-072200-
/O.CON.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
433 AM MST SAT MAR 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-072200-
/O.NEW.KMAF.WI.Y.0006.090307T1700Z-090308T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN
533 AM CST SAT MAR 7 2009 /433 AM MST SAT MAR 7 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING. 

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF SOUTH
EASTERN NEW MEXICO AND THE VAN HORN CORRIDOR THIS MORNING...AND
PERSIST THROUGH TONIGHT AS AN UPPER LEVEL STORM SYSTEM PASSES TO
THE NORTH OF THE REGION. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH ARE EXPECTED WITH THIS SYSTEM. THE WINDS WILL BEGIN TO
DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 071525
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 AM CST SAT MAR 7 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY...

.WINDS ARE EXPECTED TO INCREASE ACROSS THE GUADALUPE MOUNTAINS...
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS AND SOUTHEASTERN NEW
MEXICO PLAINS TODAY. THESE WINDS WILL PERSIST THROUGH THIS EVENING 
AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE REGION.
SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE
EXPECTED ACROSS THE MOUNTAINS. SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE ADJACENT PLAINS.
THE WINDS WILL BEGIN TO DECREASE THIS EVENING.

TXZ074-080200-
/O.EXA.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
925 AM CST SAT MAR 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE
EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-080200-
/O.CON.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
825 AM MST SAT MAR 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-080200-
/O.CON.KMAF.WI.Y.0006.090307T1700Z-090308T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN
925 AM CST SAT MAR 7 2009 /825 AM MST SAT MAR 7 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF
SOUTHEASTERN NEW MEXICO AND THE VAN HORN CORRIDOR THIS MORNING...
AND PERSIST THROUGH THIS EVENING AS AN UPPER LEVEL STORM SYSTEM 
PASSES TO THE NORTH OF THE REGION. WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS SYSTEM. THE WINDS WILL
BEGIN TO DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 080202
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
802 PM CST SAT MAR 7 2009

...HIGH WINDS CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS EVENING...

.AN UPPER LEVEL STORM SYSTEM OVER THE CENTRAL ROCKIES WILL
CONTINUE TO TRANSLATE EAST TONIGHT. A DECREASE IN WIND SPEEDS
ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR AS WELL AS THE PLAINS
OF SOUTHEASTERN NEW MEXICO HAS ALREADY BEEN OBSERVED. WINDS ACROSS
THE GUADALUPE AND DAVIS MOUNTAINS CAN STILL EXPECT STRONG WINDS
THROUGH 9 PM CST OR 8 PM MST.

NMZ028-029-033-TXZ057-080315-
/O.EXP.KMAF.WI.Y.0006.000000T0000Z-090308T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN
802 PM CST SAT MAR 7 2009 /702 PM MST SAT MAR 7 2009/

...WIND ADVISORY WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS
EVENING...

A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THROUGH THE
REMAINDER OF THIS EVENING AND THE OVERNIGHT HOURS. WIND SPEEDS
WILL REMAIN BELOW WIND ADVISORY LEVELS...THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ027-TXZ074-258-080315-
/O.CON.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
802 PM CST SAT MAR 7 2009 /702 PM MST SAT MAR 7 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND HIGHER ELEVATIONS
OF THE DAVIS MOUNTAINS. A GRADUAL DECREASE IN WINDS SPEEDS IS
ANTICIPATED LATE THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:30 AM MST, 3 minutes earlier.

Area forecast discussion, Mar 7, 4:30 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 AM CST SAT MAR 7 2009

.DISCUSSION...
WINDS WILL BE ON THE INCREASE TODAY AS UPPER LEVEL TROUGH
APPROACHES FROM THE FOUR CORNERS REGION. THE MID LEVEL JET
ROUNDING THE BASE OF THIS TROUGH WILL TRAVERSE SOUTHERN NEW
MEXICO AND PORTIONS OF SOUTHWEST TEXAS THIS AFTERNOON. ALTHOUGH
SOME CLOUD COVER IS EXPECTED...IT SHOULD NOT TAKE MUCH MIXING FOR
MOMENTUM TRANSFER TO OCCUR THROUGH AT LEAST 850 MB. FORECAST BUFFER
SOUNDINGS SHOW A MEAN LAYER WIND FROM THE SURFACE TO 700 MB AROUND
35 KNOTS. EXPECT DRYLINE TO MOVE FAIRLY QUICKLY TOMORROW ENDING
UP ALONG OUR EASTERN CWA BY LATE TONIGHT AND PACIFIC FRONT TO PASS
OVER MAF EARLY SUNDAY MORNING NEAR 12 TO 13Z. PRECIPITATION
CHANCES WITH THIS FIRST SYSTEM WILL REMAIN LOW...AS MOST OF THE
LIFT WILL REMAIN WELL NORTH OF THE AREA. A COUPLE OF WEAK SW
TROUGH...PASSING OVER THE VAN HORN CORRIDOR...ARE DEPICTED ON BOTH
THE GFS AND WRF LATER IN THE DAY. THESE MAY PROVIDE ENOUGH LIFT
FOR SOME VIRGA OR A LIGHT SHOWER OR TWO TO DEVELOP NEAR THE
GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR.

COOLER TEMPS WILL BE IN STORE FOR TOMORROW BEHIND THE PAC FRONT
AND THIS TREND SHOULD CONTINUE THROUGH MOST OF THE WEEK. KEPT MOST
HIGHS BELOW GUIDANCE WITH 850 TEMPS STRUGGLING AND INCREASE IN CIRRUS
EXPECTED BY MONDAY AS ANOTHER SHORTWAVE TROUGH DEVELOPS WEST OF
THE BAJA. HAVE KEPT POPS IN FORECAST...INCREASING BY WEDNESDAY AS
A COLD FRONT DIVES SOUTH OUT OF THE PLAINS WHILE A COUPLE OF SHORTWAVE
TROUGHS PASS OVER THE AREA IN THE SOUTHWEST FLOW ALOFT. TIMING AND
WHERE THIS FRONT WILL ACTUALLY STALL OUT IS STILL A CONCERN...BUT
GFS SEEMS TO BE THE OUTLIER SO TRENDED TOWARDS ECMWF CONSISTENT SOLUTION.

&&

.FIRE WEATHER...
A STRONG UPPER TROUGH MOVING ACROSS THE ROCKIES TODAY AND DEEPENING
SURFACE LOW OVER THE PANHANDLE WILL PRODUCE DANGEROUS FIRE WX
CONDITIONS TODAY ACROSS SE NM... THE WESTERN PERMIAN BASIN... UPPER
TRANS PECOS... AND DAVIS MOUNTAINS RESULTING IN A RED FLAG WARNING
TODAY.  STRONG UPPER LEVEL WINDS WILL MIX DOWN TO THE GROUND AND
COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO PRODUCE 20FT
WINDS OF 20 MPH OR GREATER ACROSS THE WARNING AREA. IN ADDITION...
WHILE LOW LEVEL MOISTURE HAS BEEN UNUSUALLY RICH ACROSS THE EAST
THIS MORNING... THIS MOISTURE WILL BE PUSHED EAST AS SURFACE FLOW
BECOMES SOUTHWESTERLY.  THE LACK OF MOISTURE ALONG WITH ABOVE NORMAL
TEMPERATURES WILL RESULT IN MINIMUM RH OF 15 PERCENT OR LESS ACROSS
THE WARNING AREA.  VERY HIGH FIRE DANGER EXPECTED TODAY.

HAVE ADDED NORTHWESTERN AND CENTRAL PERMIAN BASIN COUNTIES FROM FIRE
WX WATCH TO RED FLAG WARNING AND DROPPED EASTERN COUNTIES AND
PECOS.  IT APPEARS THE MOISTURE MAY HANG IN LONGER ACROSS THE EAST
AND WIND SPEEDS LOOK MORE MARGINAL FARTHER EAST AND SOUTH.   THE SE
NEW MEXICO COUNTIES DOWN INTO CULBERSON WILL HAVE HIGHEST WIND
SPEEDS AND WILL BE GREATEST FIRE WX THREAT.  CONDITIONS WILL SLOWLY
IMPROVE DURING THE EVENING HOURS.  THESE VERY DRY CONDITIONS WILL
CONTINUE THROUGH THE WEEKEND BUT WIND SPEEDS WILL BE LOWER SUNDAY SO
ADDITIONAL FIRE WX CONCERNS ARE NOT EXPECTED UNTIL MONDAY WHEN THE
DEVELOPMENT OF A NEW SURFACE LOW OVER COLORADO WILL RESULT IN
INCREASED WIND SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  45  78  53  /   0   0   0   0
CARLSBAD NM                81  41  75  47  /   0   0   0   0
DRYDEN TX                  78  56  79  59  /   0   0   0   0
FORT STOCKTON TX           82  52  78  56  /   0   0   0   0
GUADALUPE PASS TX          72  44  73  49  /  10  10   0   0
HOBBS NM                   80  42  73  50  /   0   0   0   0
MARFA TX                   76  38  73  39  /   0   0   0   0
MIDLAND INTL AIRPORT TX    78  48  75  52  /   0   0   0   0
ODESSA TX                  80  49  75  54  /   0   0   0   0
WINK TX                    82  45  79  50  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY.

TX...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 11 AM CST /10 AM MST/ THIS MORNING TO 8 PM
     CST /7 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARTIN...
     MIDLAND...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

72/78
Hazardous weather outlook, Mar 7, 4:05 AM MST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CST SAT MAR 7 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
505 AM CST SAT MAR 7 2009 /405 AM MST SAT MAR 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY INTO
THIS EVENING.  A HIGH WIND WARNING IS IN EFFECT FOR SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ACROSS THE GUADALUPE
MOUNTAINS.  A WIND ADVISORY IS IN EFFECT FOR THE PLAINS OF
SOUTHEASTERN NEW MEXICO AND THE VAN HORN REGION FOR SOUTHWEST WINDS
OF 25 TO 35 WITH GUSTS TO 50 MPH.  THESE DRY AND WINDY CONDITIONS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY.  A RED FLAG
WARNING IS IN EFFECT TODAY GENERALLY WEST OF A LAMESA TO FORT DAVIS
LINE.  ALL EFFORTS SHOULD BE MADE TO AVOID ACCIDENTAL FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY ALSO BE PRESENT
MONDAY... ESPECIALLY ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF
SOUTHEASTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.